Hail, Creek
- When
- April 25, 5:42 PM CST
- Where
- Creek County, 3 mi WNW of Bristow
- Measured
- 1.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.117, -95.550
13 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 25, 4:39 PM CST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 539 PM CDT MON APR 25 2005 .MESOSCALE UPDATE... AT 5PM A MESOSCALE SURFACE LOW WAS DEVELOPING JUST EAST OF STILLWATER ON A STATIONARY FRONT THAT ARCHED ACROSS NORTHEAST OKLAHOMA FROM NEAR STILLWATER TO JUST SOUTH OF BARTLESVILLE TO NEAR GROVE TO NORTHERN CARROLL COUNTY. MOISTURE CONVERGENCE WAS INCREASING ALONG THE STATIONARY FRONT AHEAD OF THE SURFACE LOW AND THE CAP INDEX HAD DROPPED FROM THE MESO LOW TO TULSA. THUNDERSTORMS SHOULD INCREASE OVER THE NEXT COUPLE OF HOURS NEAR THE FRONT. OVERALL THE CONVECTIVE INDICES ARE MIXED WITH DEEP-LAYER SHEAR ACROSS NORTEAST OKLAHOMA NEAR THE LOWER RANGE FOR SUPERCELLS...AS LOW-LEVEL WIND PROFILES IMPROVE FOR STORM ROTATION. CAPE VALUES ARE EXPECTED TO REMAIN AT OR BELOW 500 J/KG IN NORTHEAST OKLAHOMA THIS EVENING. GIVEN THE WEAK DEEP-LAYER SHEAR FOR THIS TIME OF YEAR AND WEAK CAPE ONLY A LIMITED SEVERE THREAT IS EXPECTED WITH STORMS IN NORTHEAST OKLAHOMA ...HOWEVER THE ENHANCED LOW-LEVEL WIND PROFILES SUGGEST SOME LOW-LEVEL STORM ROTATION MAY OCCUR WITH CELLS THAT TRACK NEAR THE STATIONARY FRONT AND THIS WILL HAVE TO BE MONITORED. WE ARE MONITORING THE PROGRESS OF THE SUPERCELLS IN NORTH TEXAS. THE CURRENT CELLS ARE EXPECTED TO STAY SOUTH OF THE RED RIVER. WIND PROFILES IN FAR SOUTHEAST OKLAHOMA ARE QUITE FAVORABLE FOR SUPERCELL STORMS...HOWEVER THE ATMOSPHERE THERE HAS YET TO BECOME SIGNIFICANTLY UNSTABLE. WITH PEAK HEATING NOW PASSING AND A SIGNIFICANT RISE IN LOW-LEVEL MOISTURE NOT EXPECTED...THE INSTABILITY IN FAR SOUTHEAST OKLAHOMA MAY STAY LIMITED. THIS IS WILL HAVE TO BE MONITORED CLOSELY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
119 PM CDT MON APR 25 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
120 PM CDT MON APR 25 2005
...POTENTIAL FOR SEVERE WEATHER THIS AFTERNOON AND TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA....SOUTH OF OKMULGEE TO FAYETTEVILLE LINE
ONSET....AFTER 3 PM
AREA AT GREATEST RISK...SOUTH OF A MCALESTER TO FORT SMITH LINE
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
ONSET...SOUTHERN SECTIONS AFTER 2 PM...NORTHERN SECTIONS AFTER 5 PM.
AREA AT GREATEST RISK...SOUTH OF INTERSTATE 40.
HEAVY RAIN.
RISK...LIMITED.
AREA...FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS.
ONSET...AFTER 6 PM.
DISCUSSION...
SHEAR VALUES IN SOUTHERN SECTIONS ARE IMPRESSIVE FOR THIS AFTERNOON AND
EVENING. HOWEVER...LATEST CAPE VALUES WHICH ARE HIGHEST IN SOUTH CENTRAL
OKLAHOMA EARLY THIS AFTERNOON DO NOT TRANSLATE INTO EASTERN OKLAHOMA AND
MOST VALUES REMAIN BELOW 1000 J/KG. ANY ORGANIZED STORM WILL LIKELY SHOW
ROTATION AND EXPECT STORMS TO BECOME EFFICIENT HAIL PRODUCERS.
TORNADOES CAN NOT BE RULED OUT. HOWEVER...WITH LIMITED MOISTURE AND
INSTABILITY...IT IS UNLIKELY FOR ANY LONG TRACK STORMS.
AS THE DRY LINE PUSHES EASTWARD DURING THE EARLY NIGHT TIME HOURS
INSTABILITY VALUES DECREASE. SOME STORMS MAY BECOME HEAVY RAIN PRODUCERS
BUT STORM MOTION WILL BE RATHER FAST...30 TO 40 MPH...AND HEAVY RAIN SHOULD
PRODUCE ONLY BRIEF PROBLEMS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED EARLY TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
WEATHER DURING THE LATER HALF OF THE WEEK WILL BE VERY UNSETTLED WITH
SEVERE WEATHER POTENTIAL GREATEST ON THURSDAY AND FRIDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 203 PM CDT MON APR 25 2005 OKZ054>062-064>067-070>071-073-260100- CRAIG OK-CREEK OK-MCINTOSH OK-MAYES OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK- PITTSBURG OK-ROGERS OK-TULSA OK-WAGONER OK-WASHINGTON OK- ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 201 IN EFFECT UNTIL 8 PM CDT FOR THE FOLLOWING AREA... IN OKLAHOMA THIS WATCH INCLUDES 16 COUNTIES IN EAST CENTRAL OKLAHOMA MUSKOGEE... OKFUSKEE... IN NORTHEAST OKLAHOMA CRAIG... CREEK... MAYES... NOWATA... OKMULGEE... OSAGE... OTTAWA... PAWNEE... ROGERS... TULSA... WAGONER... WASHINGTON... IN SOUTHEAST OKLAHOMA MCINTOSH... PITTSBURG... THIS INCLUDES THE CITIES OF...CHOUTEAU...TULSA...WAGONER... COWETA...BARTLESVILLE...CHECOTAH...EUFAULA...CLAREMORE... CATOOSA...MCALESTER...PAWHUSKA...NOWATA...OKMULGEE...HENRYETTA... OKEMAH...PAWNEE...MUSKOGEE...MIAMI...VINITA AND SAPULPA.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
354 PM CDT MON APR 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND DMG 4 NE KEOTA 35.30N 94.87W
04/21/2005 HASKELL OK PUBLIC
NUMEROUS LARGE TREE LIMBS DOWNED
1110 PM TSTM WND DMG KEOTA 35.26N 94.92W
04/21/2005 HASKELL OK PUBLIC
SEVERAL LARGE TREE LIMBS DOWNED
1120 PM TSTM WND DMG 3 SSW COWLINGTON 35.24N 94.75W
04/21/2005 LE FLORE OK PUBLIC
CARPORT DESTROYED
1121 PM BLIZZARD COWLINGTON 35.28N 94.73W
04/21/2005 LE FLORE OK PUBLIC
SEVERAL OUTBUILDINGS BLOWN OVER
&&
SAASPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
602 PM CDT MON APR 25 2005
OKZ053-260000-
CHOCTAW OK-
602 PM CDT MON APR 25 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
CHOCTAW
AT 602 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20
MILES SOUTHWEST OF BOSWELL...MOVING NORTHEAST AT 35 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...HUGO...GAY...
GOODLAND...BOSWELL...UNGER...SOPER...MESSER...KENT...SPEER AND APPLE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
630 PM CDT MON APR 25 2005
OKZ064-260000-
CREEK OK-
630 PM CDT MON APR 25 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
CREEK
AT 630 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTH OF DEPEW...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BRISTOW...DEPEW...MOUNDS...KIEFER
AND KELLYVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING ONE HALF INCH HAIL.The Western Arkansas radar (KSRX), 170 km away, was scanning. The volume nearest the first event began at 23:43 UTC.
13 hail. Local standard time, as filed.
Nickel size hail fell at the KOTV studio in downtown Tulsa.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448723, 5448724, 5448725, 5448727, 5448726, 5447200, 5447201, 5447202, 5447203, 5442874, 5442875, 5442876, 5442877.